MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number PC0940RXC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot# 17919725 presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 9mm x 40mm precise pro rapid exchange (rx) carotid stent system was tried to be implanted.However, something looks like the stent delivery system (sds) tip was at the distal end of the unknown balloon catheter under fluoroscopy.The physician removed the precise pro and found that it did not have its tip; therefore, he performed post dilation using the unknown balloon catheter then removed it.Something like the sds tip was removed from the patient using an unknown filter wire.Nothing remained inside the patient.An unknown stent was implanted, and the procedure was completed.The patient did not suffer from any complications.This was a carotid artery stenting (cas) case.The lesion was the right carotid artery.A non-cordis 8f guiding catheter, non-cordis guidewire, non-cordis y connector were delivered to the lesion and the stent delivery system was assembled.An unknown 4mm balloon catheter was used as pre dilation the device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A precise pro rapid exchange (rx) 9mm x 40mm carotid stent system was attempted to be implanted.However, something looks like the stent delivery system (sds) tip was at the distal end of the unknown balloon catheter under fluoroscopy.The physician removed the precise pro and found that it did not have its tip; therefore, he performed post dilation using the unknown balloon catheter then removed it.Something like the sds tip was removed from the patient using an unknown filter wire.Nothing remained inside the patient.An unknown stent was implanted, and the procedure was completed.This was a carotid artery stenting (cas) case.The lesion was the right carotid artery.A non-cordis 8f guiding catheter, non-cordis guidewire, non-cordis y connector were delivered to the lesion and the stent delivery system was assembled.An unknown 4mm balloon catheter was used as pre dilation.The patient did not suffer from any complications.The product was returned for analysis.One non-sterile precise pro rx us carotid syst was received for analysis inside a plastic bag.No original packaging was returned.The valve of the unit was received unlocked.An unknown stop-cock was received attached to the hub of the unit.Also, an unknown guidewire was received along the unit.Per visual analysis, the inner shaft was observed separated and its distal tip was not returned.Also, stent was observed deployed from the unit but not returned inside the bag.No other anomalies were observed.Per microscopic analysis, results showed that the separated area of the inner shaft of the precise pro rx us carotid syst unit presented evidence of elongations and bulged/peeled off material.Plastic deformation and diameter reduction were observed on braid wires.Also, ductile dimples were found on the separated braid wire surfaces.The elongations and bulge/peeled off material found on the inner shaft material, the ductile dimples and plastic deformations resulting in a diameter reduction found on the braid wires, are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the inner shaft material was induced to a tensile force that exceeded the braid wire and inner shaft material yield strength prior to the separation.No other anomalies were observed during analysis.A product history record (phr) review of lot 17919725 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip - separated - in patient¿ was confirmed since a material separation was observed on the inner shaft near to its distal end.Distal tip was not returned for analysis.Nevertheless, per microscopic analysis, results showed that the separated area of the inner shaft of the unit presented evidence of elongations and bulged/peeled off material.Braid wires on the inner shaft presented evidence of plastic deformation, diameter reduction and ductile dimples on their surface.The previously mentioned damages are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the inner shaft material was induced to a tensile force that exceeded the inner shaft material yield strength prior to the separation.Per the observed damages, it could be suggested that procedural factors and or handling factors such as the user¿s interaction with the device as noted in the device analysis (applied tensile forces) may have led to the reported event.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system¿.The phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10635818
Report Number9616099-2020-03952
Device Sequence Number17048861
Product Code NIM
UDI-Device Identifier20705032036525
UDI-Public20705032036525
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberPC0940RXC
Device Catalogue NumberPC0940RXC
Device Lot Number17919725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (FILTER WIRE EZ, BOSTON SCIENTIFIC); GUIDING CATHETER (8F GUIDER STRAIGHT); UNKNOWN BALLOON CATHETER (4MM); UNKNOWN BALLOON CATHETER (5MM); UNKNOWN FILTER WIRE; Y CONNECTOR (COPILOT); GUIDEWIRE (FILTER WIRE EZ, BOSTON SCIENTIFIC); GUIDING CATHETER (8F GUIDER STRAIGHT); UNKNOWN BALLOON CATHETER (4MM); UNKNOWN BALLOON CATHETER (5MM); UNKNOWN FILTER WIRE; Y CONNECTOR (COPILOT)
Outcome Attributed to Adverse Event Life Threatening;